My daughter is now having quite severe upper left chest pain after taking medication for the relief of menstrual cramps today. She took ibuprofren and later acetimenophtn. What could be causing this? She has has this same type reaction 2 times before this and we have taken her to the emergency room. The first time they said it was from the Mucinex, an over the counter medication she was taking for sinus problems. The second time, she had been to the doctor that day and was prescribed a medication. They said this reaction was from that medication and that it was the same thing that was in Mucinex. Today, the ibuprofren and acetimenophen she took doesn't contain the ingredients that are in Mucinex. This is really bothering me and I don't know what to do. Is this any kind of emergency situation when this happens? If you have ever heard of this or can give me any advice, I would appreciate it. She says the pain is above her heart and feels sort of like a cold, burning sensation and that it is hard for her to take a deep breath. I have watched her closely for other symptoms, but she doesn't seem to have any more. She is 15 years old and has no other allergies that I know of. Thank you!
I don't have any answers for you, but you may want to call your local pharmacy and ask to speak with a pharmacist and I would also consider scheduling a doctor's appointment for your daughter with her PCP.
Thank you for your comments. I will call my local pharmacist and discuss them with him. Her doctor is aware that she has done this with the Mucinex and prescribed medication, but not the ibuprofren or acetimeniphen. This was an entirely new one! I wonder if an allergist is the answer. I think I will discuss this with her PCP as he is wonderful and would be willing to do anything to help. Thank you again.
Hello. I myself, who is a very healthy 26 year old woman (non-smoking) have had the same trouble. It started with ibuprofen and has additionaly become allergy medicine. I went to the doctor and they thought possibly I was having an early symptom of mitrial valve prolapse. In other words, I did not get an answer. I am very interested in your daughter's diagnosis. I.E. I didn't follow any further with my concerns because of doctors looking at me like I am crazy. Any information you can provide would be appreciated.
Thank you for your response. I myself thought that it may just be reflux. Which is why yesterday after expericing some terrible heartburn I took one over the counter Zantac. Which I have never taken before. I was fine. Up until four hours later. The same symptoms occured. I felt like someone was sitting on my chest. The left side of my chest was hurting. It also would hurt to put pressure on my chest or even take a deep breath in. ( I was not exerting myself.) It was a lazy Saturday. Last night the symptoms did finally lessen. Which makes me think that maybe it is medication related. I did not eat anything to cause any further acid buildup. In fact I had no further coffee. All that I did have was a plain bagel. Also of note is that I am healthy. Five foot four 122 pounds. I don't smoke and hardly ever drink. No history of drug abuse. Growing up I hardly ever took a Tylenol let alone any other medicaion. Which by the way is the only type of medicaiton I can tolerate. All though, I am not prepared to try others to find out. I know I must sound crazy. But after yesterday I really am concerned that it may be cardiac related. I am going to make an appointment to see my PCP. I will start there. Do you think a cardiologist will evaluate me? I have heard of women my age being on Toprol and Isosorbide for cardiac issues. I don't know if I am jumping the gun. Any suggestions will be helpful. I appreciate your time.
I had a problem similar to the one your daughter had after taking Ibuprofen 800 that was prescribed to me after getting my wisdom teeth pulled. I was rushed to the emergency room because I had severe chest pains and trouble breathing. They took an ECG even though I am only 21, to make sure that it wasn't anything serious. Apparently I am sensitive to that dosage, and I just have to make sure that eat when I take the medicine. It has actually worked, but it was a shame that it cost my family hundreds of dollars just to find that out. I don't know if this helps at all, and I hope they find the cause!
Hi I had Sinus Tachycardia a few day's ago ,and went to the hospital ,and they gave me a pill to calm my heart rate down.I had cold sensation in my chest on the upper left side of my chest ,and now I have random chest pains in my chest I did get a MRi ,and a cat scan.All my results came back ok.My question is After my reaction to this medication.I still been having minor panic attacks.Am I going to be ok ,and I am also have twitching ,and muscle spasms in random part in my body.The cold part in my chest went away I feel much better after I been on these pills that reduce Anxiety attacks.My major concern is the random chest pain's in my chest ,and my random back pain ,and muscle spasms.Will it go away after time?I just want to know if I will be ok.Thank You Please email em at ***@**** If any professionals could give me some advise that would be great.:)
I had this happen a couple of years ago when i took Tylenol with Codeine for a severe tooothache...It passed and i assumed it was a one time thing as i had been not sleeping with the pain and was exhausted. Then after taking Advil successfully for a year waiting (still waiting) for knee replacement ,for pain ,it happened again in the night and I actually vomitted because the pain became so bad. Surprise surprise...I have an ulcer and it was caused by over use of Advil OR they told me.ANY anti-infammatory medication (Aleve is another )can cause this, ESPECIALLY if you take it on an empty stomach OR take it too close to bed time and you lie down...So...I don't take these anymore...sad but...a lesson learned..
I have this same squeezing chest pain after I take Mucinex or Codeine and was told it sounded like a hiatal hernia. If it helps, I find that if I chug down a Coke really fast so that I start burping, the pain subsides a lot faster than anything else I have tried.
I get severe chest pain when taking codeine. I find it hard to breath and have vomited due to the pain. I once tore ligaments in my ankle and the hospital nurse gave me two pills containing codeine (on an empty stomach), after an hour or so the pain in my chest outweighed the pain in my ankle (it has taken my ankle a year to heal due to the severe injury!) My doctor told me the chest pain was my bile ducts contracting (??) and told me to avoid codeine. I have found that if I lessen the dose (by half) and always eat something before taking anything it tends to help. I have just taken nurofen and tramadol for a pinched nerve in my hip and started to get the dreaded niggle in my chest so I leapt out of bed and downed as much food and drink as possible and that seems to be keeping the pain at bay (fingers crossed)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.